Doctor insights on:
Not yet: Trileptal is used as a mood stabilizer "off label" from fda approved uses. This doesn't mean it's not effective, it means the fda hasn't seen enough research to approve its use as a mood stabilizer. Many clinicians have seen benefits from trileptal in stabilizing mood. Ultimately it's up to your doctor consulting with you to chose the best medication for your individual problem. ...Read more
Trileptal effects: Why are you taking this medicine? Are you taking it for seizures or for other reasons? Sometimes medicines do not do what we want them to. Sometimes those effects are worse at the beginning. How long have you been using this medicine? ...Read more
I'm curious. How common is Nystagmus with Trileptal? I take 150mg a day. Does drug induced Nystagmus resolve with discontinuation of the med?
Good question: As Trileptal does metabolize through the liver and does have drug-drug interaction potential. You likely could tolerate triptans to stop the headache, and might best prevent via usage of OTC meds, such as riboflavin, CoQ-10, butterbur, riboflavin, magnesium. ...Read moreSee 1 more doctor answer
Side effect: Trileptal causes many adverse effects and low sodium is but one. There are many far better anti-epileptic drugs with fewer side effects. Is there a specific reason you should be on trileptal, other than fact it is generic and cheap? Discuss with your doctor, but you are not in any imminent danger yet. Do weigh the benefits and risks and make decision. ...Read moreSee 1 more doctor answer
I am being told two things, that Trileptal can be taken with latuda (lurasidone) or they cannot be taken together, which one is true and why?
Not a great combo: Arguably the most serious shared side effect is leukopenia (low white blood cell counts) which could lead to increased risk of infection. I would expect somnolence, nausea, indigestion, weight gain and fatigue to be issues. Further, oxcarbazepine will increase the metabolism of lurasidone. So you may have to increase your lurasidone dose to get the same treatment benefit. ...Read more
Not best idea: Oxcarbezine is an older anti-seizure medication which has many adverse effects, and likely does get into breast milk in substantial amounts. Can affect sodium levels, and cause liver abnormalities. Would suggest discussion with your obstetrician and pediatrician, and figure out the best course. ...Read moreSee 2 more doctor answers
Headache plus: Common side effects include headache, fatigue, and stomach upset (nausea). These are often present in the beginning or after a dose change. The higher the dose, the more likely they occur. Low sodium in the blood is common in older people and in others who take other medications that have a tendency to do the same. Sodium levels should be monitored. In general, trileptal is a safe drug. ...Read more
I'm taking navane (thiothixene) and trileptal. I feel lazy. Could it be the side effects of the medication?
Definitely: Both Navane (thiothixene) and Trileptal can make you feel tired or less motivated. But they are also both important "brain stabilizers" (for mood, thought and seizures), and stopping these meds suddenly can make things much worse. Work closely with your doctor to make any gradual adjustments in doses or medications if this "lazy" feeling is stopping you from doing the things you want to do in your life. ...Read moreSee 1 more doctor answer